Hail, McCreary
- When
- June 10, 4:55 PM EST to 4:59 PM EST
- Where
- McCreary County, Beulah Hgts
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -84.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 4:40 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 540 PM EDT SAT JUN 10 2006 .DISCUSSION... BOUNDARY LIES FROM NEAR THE SDF AREA DOWN TO NEAR HARLAN COUNTY AND ON INTO SW VA. ONGOING CONVECTION OVER THE SW CWA HAS PRODUCED HAIL UP TO QUARTER SIZE. BEST INSTABILITY LIES SOUTH OF THE BOUNDARY WITH CAPE OF 1500 TO 3000 J/KG. 0-6 KM SHEAR IS IN THE MARGINAL TO MODERATE RANGE. SO THAT AREA REMAINS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. THIS POTENTIAL IS HIGHLIGHTED IN THE HWO AND THE ZFP. AREAS IN THE NE CWA WERE IN THE LOWER 60S...WITH TEMPS AROUND 90 ON THE TN LINE. SHOWERS NORTH OF THE BOUNDARY SHOULD CONTINUE TO DROP SE ACROSS THE EASTERN EDGE OF THE CWA THIS EVENING. ANOTHER MCS IS EXPECTED TO FORM NORTH OF THE BOUNDARY TONIGHT TO THE WEST OF THE CWA AND AFFECT MAINLY THE EASTERN 1/2 OF THE CWA LATER TONIGHT. OPTED TO GO WITH CAT POPS NEAR THE WV BORDER WITH LIKELY IN THE CENTRAL CWA NEAR JKL. WENT WITH LOWEST POPS IN THE SW AS PRECIP SHOULD REMAIN SCATTERED EVEN THOUGH ONGOING CONVECTION IS IN THAT AREA. A SFC WAVE IS EXPECTED TO PUSH EAST ALONG THE FRONT ON SUNDAY AND REACH THE CAROLINAS BY SUN EVENING. THIS SHOULD AND HELP TO FINALLY PUSH THE BOUNDARY BACK SOUTH AS HIGH PRESSURE BUILDS DOWN FROM THE GREAT LAKES ON SUN NIGHT INTO MONDAY. THE GFS SEEMS TO SUFFER FROM CONNECTIVE FEEDBACK WITH THE SLOWER FRONT...SO LEANED MORE TOWARD THE NAM PROGRESSION. THE HIGH WILL REMAIN IN CONTROL OF THE WX INTO MIDWEEK...WITH TEMPS NEAR NORMAL. ADDITIONAL CONVECTION IS EXPECTED ON SUN AS THE FRONT DROPS SOUTH ON SUNDAY WITH AREAS THAT ARE SEEING CONVECTION NOW HAVING THE BEST CHANCE FOR SEVERE STORMS AGAIN ON SUN. CAPES THERE SHOULD AGAIN BE IN THE 1500 TO 2500 J/KG RANGE ALONG WITH BULK SHEAR IN THE 30 TO 40 KT RANGE...SO WIND AND POSSIBLY HAIL WILL BE A THREAT. THERE WILL AGAIN BE A NE TO SW TEMP GRADIENT ON SUN WITH HIGHS IN THE LOW TO MID 70S IN THE NE AND TEMPS IN THE 80S IN THE SW. LONG TERM...WEDNESDAY THROUGH SATURDAY...WENT WITH THE GFS MODEL AGAIN TODAY FOR THE EXTENDED. ONLY A FEW MINOR CHANGES MADE TO FORECAST.MODELS STILL HAVING PROBLEMS WITH PASSAGE OF UPPER TROUGH MID WEEK NEXT WEEK ALONG WITH COVERAGE AND TIMING OF ANY PRECIPITATION THAT MAY FORM AS THIS SYSTEM PASSES ACROSS THE EASTERN UNITED STATES. MODELS ALL HAVE CONSISTENTLY MOVED A FAIRLY DEEP TROUGH TO THE EASTERN HALF OF THE UNITED STATES BY NEXT THURSDAY. IN SPITE OF THIS SYSTEM...VERY LITTLE QPF OR CLOUD COVER IS BEING GENERATED IN MODEL SOLUTIONS. THIS ALONG WITH THE FACT THAT MODEL SOUNDINGS AND CROSS SECTIONS ARE BOTH SUPPORTING A DRY FORECAST...WENT DRY UNTIL NEXT FRIDAY AFTERNOON...WHEN BOTH THE DGEX AND GFS TRY TO MOVE AN AREA OF PRECIP ACROSS THE AREA. TEMPERATURES LOOKED PRETTY GOOD OVERALL. STILL DONT FEEL IT BE AS COOL AS MEXMOS NUMBERS ARE INDICATING...SO WENT A BIT WARMER THAN MOS ACROSS THE BOARD. DEWPOINTS LOOKED GOOD AND WERE UNCHANGED. USED LATEST DGEX DATA FOR WINDS...WITH SOME MODIFICATIONS OF COURSE. CHANGES WERE ALSO MADE TO QPF AND WEATHER GRIDS...PER THE FEW CHANGES MADE TO POPS. && .PREV DISCUSSION... 1242 PM EDT SAT JUN 10 2006 THE BOUNDARY HAS BEGUN TO PUSH BACK N AS A WARM FRONT THIS MORNING INTO EARLY THIS AFTERNOON AND APPEARS TO LIE ALONG A LINE FROM NEAR LK CUMBERLAND TO NEAR 1A6. TEMPERATURES ARE NEARING THE MID 80S ATTM ALONG THE TN BORDER...WHILE AREAS FROM FLEMING COUNTY DOWN TO ALONG THE TUG FORK ARE AROUND 60 OR IN THE 60S DUE TO EXTENSIVE CLOUD COVER AND SHOWERS THAT HAVE CROSSED OVER THOSE AREAS. SENT OUT AN UPDATE TO GRIDS AND ZFP MAINLY TO UPDATE POPS TO ACCOUNT FOR PRECIP ALREADY GETTING INTO THE NE 2/3 AREAS BEFORE THE PRIOR FORECAST. MADE SOME MINOR UPWARD ADJUSTMENTS TO POPS IN THESE AREAS AND ADJUSTED THE HOURLY T GRIDS TO TRY TO MATCH THE LATEST TRENDS. THE REGION REMAINS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON. SHEAR IS BEST IN THE NORTHERN AREAS...WHILE INSTABILITY WILL BE GREATEST IN THE SOUTH (SBCAPES > 1000 J/KG ALONG THE TN LINE). STRONG WINDS REMAINS THE GREATEST CONCERN. 625 AM EDT SAT JUN 10 2006 SURFACE BOUNDARY CURRENTLY LAYING ACROSS THE REGION...ROUGHLY BISECTING OUR CWA. BEST APPROXIMATION PLACES THE BOUNDARY ALONG THE HAL ROGERS PARKWAY EXTENDING WESTWARD...ALONG OR PARALLEL TO THE KENTUCKY AND TENNESSEE STATE LINE. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY LATER TODAY. A LARGE MESOSCALE CONVECTIVE COMPLEX WHICH DEVELOPED OVER SOUTHERN WI...NORTHERN IL OVERNIGHT IS EASILY PICKED UP ON RADAR AND SATELLITE LOOPS. THE FRONT EDGE OF SHOWER ACTIVITY HAS ALREADY REACHED INTO THE NORTHERN PORTIONS OF THE CINCINNATI METRO AREA. THIS COMPLEX OF STORMS WILL TRACK SOUTHEASTWARD THROUGH THE DAY...ALONG AND NORTH OF THE SURFACE BOUNDARY DRAPED ACROSS THE AREA. MODELS ARE IN DECENT AGREEMENT. HOWEVER...THE 0Z NAM INITIALIZED TOO FAR SOUTH WITH THE MCS. THE GFS APPEARS TO HAVE A SLIGHTLY BETTER HANDLE ON THIS FEATURE. CONSEQUENTLY...LEANED TOWARDS THE GFS SOLUTION WHICH TAKES THE BULK OF ANY SHOWER ACTIVITY JUST TO OUR NORTH THROUGH MUCH OF THE DAY. HOWEVER...OF PRIMARY CONCERN IS THE COLD POOL WHICH WILL EXPAND SOUTHEASTWARD. ADDITIONAL THUNDERSTORM ACTIVITY TYPICALLY INCREASES ALONG THIS BOUNDARY WITH TIME...AND ALSO BUILDS TOWARDS AREAS OF HIGHER INSTABILITY. WITH THIS IN MIND...THE SOUTHERN PORTIONS OF OUR CWA WILL BECOME VERY UNSTABLE THIS AFTERNOON. FCST SOUNDINGS INDICATE LI/S AS LOW AS -7 AND CAPES AROUND 3000 J/KG. FCST HIGHS WILL HAVE NO PROBLEM REACHING THE CONVECTIVE TEMP IN THOSE AREAS TODAY EITHER...AND THE BOUNDARY SHOULD PROVIDE A GOOD FOCUSING MECHANISM FOR STORMS TO FIRE LATER THIS AFTERNOON. THEREFORE... EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BUILD SOUTHWARD THIS AFTERNOON INTO SCATTERED CONVECTION WHICH SHOULD BE IN THE PROCESS OF FIRING AS WELL. TRIED TO SIMULATE THIS SCENARIO IN THE ISC GRIDS...TRENDING POP A BIT HIGHER THAN MOS GUIDANCE. AS THIS PLAYS OUT...THE ENVIRONMENT WILL BECOME FAVORABLE FOR THE POTENTIAL OF SEVERE WEATHER. SPC HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER AS WELL...WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREAT. CONTINUED TO ADDRESS THIS ISSUE IN THE HWO...ALONG WITH THE POTENTIAL OF FLASH FLOODING WITH ANY TRAINING CELLS. MODELS STILL ADVERTISE THE IDEA OF A LOW PRESSURE WAVE FORMING ON THE BOUNDARY...SWEEPING ACTIVITY OUT OF THE AREA LATE SUNDAY. ONLY CHANGE FROM PREVIOUS FCST CYCLES IS THAT BOTH THE GFS AND NAM ARE TRENDING SLOWER AND FURTHER SOUTH WITH THIS FEATURE. SO MADE CORRESPONDING ADJUSTMENTS TO THE FORECAST. THEREAFTER...MODELS SEEM TO ADVERTISE AN EXTENDED PERIOD OF MORE QUIET WEATHER WITH MUCH OF ANY ACTION TAKING PLACE FURTHER TO OUR SOUTH IN ASSOCIATION WITH TROPICAL WAVE MOVING THROUGH THE GULF OF MEXICO INTO THE SOUTHEASTERN CONUS. GFS DOES HAVE A WEAK SHORTWAVE MOVING THROUGH THE OHIO VALLEY DURING THE MIDDLE OF THE WEEK. HOWEVER...THE BULK OF ITS ENERGY TRACKS FURTHER TO OUR EAST. GFS ALSO APPEAR TO BE TRENDING SLOWER WITH THIS DISTURBANCE AS WELL. THIS RESULTED IN POPS BEING PUSHED BACK SOME...JUST BEYOND THE EXTENDED PERIOD. ALSO WENT WITH SLIGHTLY LOWER POPS WITH WEAKER SYSTEM. 1101 PM EDT FRI JUN 9 2006 SHOWERS ARE HANGING ON LONGER THAN ANTICIPATED AND HAVE PROLONGED MENTION OF POPS INTO THE EARLY MORNING HOURS. UPDATED PRODUCT SUITE IS IN THE PROCESS OF BEING TRANSMITTED. HAVE A GOOD NIGHT... 923 PM EDT FRI JUN 9 2006 FRONT NOW APPEARS TO BE DRAPED FROM AROUND LEXINGTON TO JUST SOUTH OF JACKSON AND ON TO THE SOUTHEAST INTO SOUTHWEST VIRGINIA WITH DEWPOINTS OVER THE EASTERN FORECAST AREA NOW FALLING TOWARDS 50 DEGREES. A FEW VERY ISOLATED SHOWERS HAVE PLAGUED SOUTHEAST KENTUCKY THIS EVENING BUT THESE SHOULD PASS AWAY SHORTLY AND EXPECT A DRY NIGHT AFTER THAT HAPPENS. WITH THE DRIER AIRMASS FILTERING INTO THE NORTH AND EAST...BELIEVE FOG WILL BE HARD TO COME BY THERE. DO NOT BELIEVE FRONT WILL PENETRATE MUCH FURTHER TO THE SOUTH THAN IT/S CURRENT LOCATION HOWEVER SO PATCHY FOG IS AGAIN LIKELY TONIGHT ELSEWHERE WITH DEWS PUSHING 60F. INHERITED FORECAST PACKAGE SEEMS TO HAVE THINGS COVERED WELL AND WILL JUST NEED A LITTLE TWEAKING ON THE DEWS (TO LOWER THE EASTERN AREAS A TAD) AND ON THE WEATHER GRIDS (TO CHOP AWAY SOME OF THE FOG OVER THE EAST.) WILL HOLD OFF A WHILE ON ANY ZFP UPDATE HOWEVER TO MAKE SURE THE SHOWERS FIZZLE OUT...AS THEY ARE EXPECTED TO DO. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 519 AM EDT SAT JUN 10 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 519 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STALLED FRONTAL BOUNDARY POSITIONED OVER EASTERN KENTUCKY WILL BECOME A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ALSO...THE POTENTIAL FOR FLASH FLOODING WILL EXIST WITH ANY THUNDERSTORM ACTIVITY... ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH MONDAY MORNING. SOME OF THESE STORMS COULD BE SEVERE SUNDAY AND SUNDAY NIGHT... GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER FROM SATURDAY THROUGH SUNDAY...AS WELL AS REPORTS OF SIGNIFICANT PRECIPITATION OR FLOODING. RAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NE WHITLEY CITY 36.81N 84.37W
06/10/2006 E1.00 INCH MCCREARY KY TRAINED SPOTTER
COVERED THE GROUND
&&
TJOHNSTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL FAUBUSH 37.07N 84.83W
06/10/2006 E0.75 INCH PULASKI KY TRAINED SPOTTER
&&
TJOHNSTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL REDBIRD 36.76N 84.22W
06/10/2006 E0.88 INCH WHITLEY KY TRAINED SPOTTER
&&
TJOHNSTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL NANCY 37.07N 84.75W
06/10/2006 E0.75 INCH PULASKI KY COUNTY OFFICIAL
0520 PM HAIL BURNSIDE 36.99N 84.60W
06/10/2006 E0.75 INCH PULASKI KY COUNTY OFFICIAL
&&
TJOHNSTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 N WHITLEY CITY 36.80N 84.48W
06/10/2006 E0.88 INCH MCCREARY KY TRAINED SPOTTER
&&
TJOHNSTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL BRONSTON 36.99N 84.62W
06/10/2006 E0.88 INCH PULASKI KY TRAINED SPOTTER
FELL FOR 5 MINUTES
&&
TJOHNSTOThe Knoxville radar (KMRX), 116 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521710.